When does excessive caffeine consumption occur?
caffeine is scientifically a drug. Some beverages, such as coffee, tea, and beverages that are commonly consumed by people, contain significant amounts of caffeine.
Nutritionists recommend that healthy adults consume a maximum of 400 mg of caffeine a day. Adolescents should limit their caffeine intake to 100 mg per day, and since the effects of caffeine on the fetus are not fully understood, pregnant women should consume less than 200 mg of caffeine per day. Each of these groups consumed more caffeine than recommended, and increased their caffeine intake.
Of course, the amount of caffeine allowed is not the same for everyone, depending on age, weight, and general health. Pharmacologically, the average half-life of caffeine in the blood is between 1.5 and 5.9 hours. This scientific explanation means that after caffeine enters the body and reaches its highest level, it takes between 1.5 and 5.9 hours for the level of caffeine in the blood to drop to half its original level. This half-life, with its relatively long range, makes it difficult to determine how much coffee to consume per day, leading to overeating.
The table below shows how much of this caffeinated food source contains some of this substance. This list includes high-consumption food sources and is based on credible scientific reports.Nutritional intake (ml) caffeine intake (mg) Coffee 354 50 - 235 Black tea 236 30 - 80 Soft drinks 354 30 - 70 Soft drinks Energy 236 80
Of course, in addition to caffeine-rich medicines and supplements, any product that is produced as an energy booster, as well as some candies and chewing gum, contain caffeine.
Excess caffeine consumption can enter the stage. Overdose or overdose and in very severe cases can be life threatening. Of course, many people do not take the symptoms of caffeine overdose seriously and only pay attention to the unpleasant and fleeting symptoms that disappear with the elimination of caffeine from the body.
- 5 ways to make coffee more nutritious with vitamins and Antioxidants
caffeine overdose; Causes and Complications
caffeine overdose occurs when a person overdoses on
caffeinated foods, beverages, or medications, resulting in
excessive caffeine intake. Of course, some people can
consume more caffeine than recommended without any problems.
However, consuming this amount of caffeine per day is not
recommended because receiving high doses of caffeine can
cause serious health problems, including abnormal heart rhythms and
seizures. Also, if high doses of caffeine are repeated
regularly, it can lead to hormonal imbalances.
People who rarely consume caffeine should be more careful and avoid excessive caffeine intake in a short period of time. Avoid because their bodies may be sensitive to this amount of caffeine. Of course, people who consume large amounts of caffeine regularly should also be careful and stop consuming caffeine if they experience unpleasant symptoms.
caffeine overdose; Symptoms In these conditions, people
experience different types of symptoms. As some of these symptoms
may not seem serious, they can not be an immediate warning of
caffeine overdose. For example, a person may experience the
- Feeling confused
- Diarrhea severe thirst insomnia headache fever
but if excessive caffeine intake enters the overdose phase, in addition to the mild symptoms in The above list is accompanied by more severe symptoms. The onset of these symptoms means that the person needs immediate treatment. This group of symptoms includes:
- Shortness of breath
- hallucination (a kind of disturbance of perception)
- confusion (a kind of state Confusion with loss of consciousness)
- Chest pain
- Cardiac arrhythmia
Infants may also experience caffeine overdose, which can be painful. This happens when breast milk contains a lot of caffeine. Transient and persistent muscle contraction and nausea are two examples of mild symptoms seen in these conditions. Overdose in infants In addition to these mild symptoms, there may be more serious symptoms such as vomiting, shortness of breath and shock.
If you or your child experienced any of the serious symptoms associated with caffeine overdose, get it right away Get help from a doctor to diagnose and treat.
- 8 ways to drink healthier coffee
caffeine overdose; Diagnosis If you suspect you may be
overdosing on caffeine, you should tell your doctor about consuming
caffeinated substances before symptoms occur. Of course, your
doctor will usually check your breathing rhythm, heart rate and
blood pressure. Your doctor may also measure your body temperature
and may order a blood or urine test to look more closely at your
caffeine overdose; Treatment
In these conditions, the goal of treatment is to get the caffeine out of your body while controlling your symptoms. Your doctor may prescribe activated carbon. One of the most common treatments for overdose is the use of activated carbon, which prevents the absorption of substances in the gastrointestinal tract.
Of course, if your gastrointestinal tract has received caffeine, your doctor may prescribe a laxative or Even prescribe gastric lavage. In the gastric lavage process, a tube is used to drain the contents of the stomach. In general, your doctor will choose the fastest way to remove caffeine from your body. Will be used.
Home remedies may not be effective in all cases and will help speed up the caffeine metabolism in the body. See a doctor as soon as possible if you experience severe symptoms. Of course, even if the symptoms are mild and you do not know if you need treatment or not, it is still best to consult a doctor.
caffeine overdose; Prevention
Just avoid excessive caffeine consumption to avoid caffeine overdose. The recommended amount of caffeine for most people is 400 mg per day, and people whose bodies are particularly sensitive to caffeine should consume less than this amount of caffeine.
caffeine overdose does not cause chronic health problems and can be easily treated. But the situation is different for young patients, especially infants, and caffeine overdose can be life-threatening. caffeine overdose can make the condition worse. A 2013 study found that some of the effects of caffeine overdose are the same as those of drugs such as amphetamines and drugs such as cocaine. Cause chronic and even lead to death. See your doctor right away if you overdose on caffeine and experience severe symptoms; You may be over-consuming caffeine and need treatment.This is for educational and informational purposes only. Be sure to consult a specialist before using the recommendations in this article. For more information, read the Digitica Magazine Disclaimer .